I've been on Latuda 40 mg/day since July 2011 together with Depakote ER 1500 mg/day which I've been on since 1995. I weigh 97 pounds and have trouble keeping weight on. My pdoc switched me to Latuda when it came out even though it hadn't yet been approved for Bipolar because it doesn't cause horrible weight gain or have the serious side effects of Zyprexa which I was on for many years before. Zyprexa worked great for me but I was scrawny all my life till Zyprexa; in 8 months I gained over 100 pounds and it was caused by metabolic changes, not eating more. It can cause diabetes because of the metabolic changes too, so that's why the switch. Latuda works every bit as well but at a smaller dose and without the weight gain and I haven't had any side effects at all. Maybe it's different for other people but this is my experience. It worked fast, too.
Just be sure to always take it with a meal at least 350 calories or it won't fully absorb. Hope this helps!
I have heard of people gaining weight on Latuda, and I have also seen a skinny 19 year old who had been taking 500 mg of Seroquel nightly. If you read the side effects weight gain and weight loss are ones. I thankfully lost weight after getting up to 186 lbs (I don't know why I have the same clothes, I was the chubby short guy unaware that my shirt was hugging my love handles). After loosing the initial weight that Latuda took off I started doing something new to me and exercising, well, walking, and I'm back to a healthy 128 lbs, I'm short so yes, I should weigh as much as a 16 year old. I really hope you lose weight. It's difficult taking a med that actually helps you but you just don't feel good in your own skin because of the weight you've gained.
- Latuda Information for Consumers
- Latuda Information for Healthcare Professionals (includes dosage details)
- Side Effects of Latuda (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Oct 2013 • 1 answer
Posted 16 May 2014 • 10 answers
BuSpar - I'm afraid about alot of weight gain..i stopped ambilify because I gained alot overnight it
Posted 22 Aug 2014 • 1 answer
Posted 17 Sep 2014 • 1 answer
Posted 25 Oct 2015 • 6 answers